MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.A review of the logs confirmed loss of ventilation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a background check alert diagnostic code indicating bad breath delivery (bd) 12 volts supply and ventilation stopped.The patient was removed from the ventilator and was placed in an alternate ventilator.The patient then passed away due to an underlying disease, and the death was not causally related to this incident.
 
Additional Manufacturer Narrative
Section d9 updated due to device evaluation.Section h3 updated due to device evaluation.Section h6 evaluation codes updated due to device evaluation.Method code (annex b), additional code added.Result code (annex c), removed c21 and added c13.Conclusion code (annex d), removed d16 and added d02.Component code (annex g), removed g07003 and added g02005.H3 device evaluation summary: it was reported that while in use on a patient, the 840 ventilator generated a background check alert diagnostic code indicating "bad breath delivery (bd) 12 volts supply" and ventilation stopped.Review of the ventilator logs confirmed the reported loss of ventilation (lov).The service personnel (sp) inspected the unit and confirmed the reported issue with the codes in the logs, but could not duplicate.Based on the codes, sp replaced the analog interface (ai) printed circuit board (pcb).Additionally, sp replaced the real-time clocks on the graphical user interface (gui) and breath delivery (bd) central processing unit (cpu) printed circuit board (pcb).The ventilator passed all calibrations and tests as per manufacturer specifications at the time of service.The cause of the reported event was isolated to a potential fault in the analog interface (ai) printed circuit board (pcb).The real time clocks have an internal battery so the date and time can be maintained while the ventilator is unplugged, therefore it is likely the cause of the issue with them was a depleted battery.The events are included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24309002
Report Number8020893-2026-00016
Device Sequence Number18561745
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public(01)10884521076891(11)110211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown